MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number EXPORTAP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An export ap aspiration catheter was used during a procedure to treat a lesion in the ostium of the rca and cx arteries.There was no tortuosity and severe calcification.No damage was noted to packaging.The device was removed from packaging as per ifu with no issues.The device was inspected and prepped with no issues found.No resistance was encountered when advancing the device, and no excessive force was used during insertion/delivery.It is reported that during the procedure, the marking ring at the end of the suction head fell off and dropped into the blood vessels when attempting to remove the device.The detached portion remained in the body, and could not be retrieved.The detached marking ring was left in the pulmonary vein in the patient's body.No further patient injury reported.
 
Additional Manufacturer Narrative
Image analysis: two still images were received.One image shows the outer packaging of the device with lot details matching that of the complaint file.The second image shows a wire loaded into the wire lumen of the device.It is unclear from the image whether there is any damage to the strain relief of the wire lumen.It is unclear whether the marker band is attached to the tip of the device.One cine image was received showing the presence of the detached marker band in what appears to be the pulmonary vein of the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the surgeon made several attempts to remove the detached portion but was unsuccessful.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPORT AP ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8513399
Report Number1220452-2019-00048
Device Sequence Number11243286
Product Code DXE
UDI-Device Identifier00613994431745
UDI-Public00613994431745
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2020
Device Catalogue NumberEXPORTAP
Device Lot Number0009219397
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/16/2019
08/22/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/14/2019
09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight86